MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of an ffr comet pressure wire connected to the optical cable connector.The wire shaft showed 2 kinks located 136cm from the tip and at the occ handle.The tip showed a kink and bend.There was peeled coating at the 136cm kinked location.The proximal end of the wire was inspected and there was no fiber optic damage.The sensor inside the sensor port looked to be too far distal which would give the indication of the sensor being detached from the fiber optic cable.The wire was gently shaken to see if the sensor would move within the sensor housing and the sensor did move which verifies the sensor was detached from the fiber optic.The coefficient values were confirmed to be programmed.The wire was removed from the occ handle with no issues.Inspection of the remainder of the device, apart from the observed damage revealed no other damage.
 
Event or Problem Description
Reportable based on device analysis completed on 07aug2020.It was reported that a signal issue occurred.During preparation, connection issues with this comet pressure guidewire were noticed while outside the patient.There are no known patient complications.However, device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10471539
Report Number2134265-2020-10898
Device Sequence Number2751083
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025294893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2020
Initial Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1